Alert archive / Kentucky / Special Weather Statements in 2015

Special Weather Statement, NWS Jackson, KY

August 4, 2015Owsley County, Kentucky

NWS Jackson, KY issued this special weather statement at Aug 4, 2015, 4:12 PM EDT for Owsley County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2015, 4:12 PM EDT (20:12 UTC)
Expired
Aug 4, 2015, 4:45 PM EDT
In force
33 min
Issued by
NWS Jackson, KY

County Owsley County, KY

The radar

The Jackson,KY radar (KJKL), 40 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

904 
WWUS83 KJKL 042012
SPSJKL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
412 PM EDT TUE AUG 4 2015
 
KYZ111-114-042045-
OWSLEY-LEE-
412 PM EDT TUE AUG 4 2015

...A STRONG THUNDERSTORM WILL AFFECT OWSLEY...LEE...

AT 412 PM EDT...A STRONG THUNDERSTORM WAS OVER IDA MAY...OR NEAR
BOONEVILLE...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BOONEVILLE...MAJOR...CONKLING...LEVI...ENDEE...TAFF...CRESSMONT...
BLAKE...IDA MAY...BANFORD...TURIN...PEBWORTH...DELVINTA...
HEIDELBERG...CHESTNUT GAP...SCOVILLE...TRAVELLERS REST...COWCREEK...
SOUTHFORK AND VINCENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3753 8385 3758 8378 3745 8356 3734 8371
TIME...MOT...LOC 2012Z 317DEG 16KT 3751 8378 

$$

JMW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:53 PM EDT, 19 minutes earlier.

Area forecast discussion, Aug 4, 3:53 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
353 PM EDT TUE AUG 4 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 352 PM EDT TUE AUG 4 2015

A NEARLY STATIONARY BOUNDARY REMAINS DRAPED FROM WEST TO EAST
ACROSS THE CENTRAL PART OF THE FORECAST AREA. THIS HAS SERVED AS A
FOCUS FOR CONVECTION THIS AFTERNOON...AND ONCE AGAIN WE ARE DEALING
WITH SOME HEAVY RAINERS. WE DO EXPECT THIS ACTIVITY TO DISSIPATE
THIS EVENING...AND WILL DECREASE RAIN CHANCES AS THE EVENING
PROGRESSES.

THE SURFACE BOUNDARY WILL REMAIN ACROSS THE AREA FOR THE NEXT
COUPLE OF DAYS...WHILE A COUPLE OF MID/UPPER LEVEL SHORT WAVE
TROUGHS MOVE EAST FROM THE PLAINS INTO THE OH VALLEY. A RATHER
NEBULOUS WAVE WILL AFFECT THE REGION LATER TONIGHT...AND HAVE
INCREASED RAIN CHANCES AGAIN LATE TONIGHT FOR THE WESTERN PART OF
THE AREA.

A SECOND AND MUCH STRONGER WAVE WILL BEGIN TO AFFECT THE AREA
WEDNESDAY NIGHT. WHILE THERE IS GOOD MODEL AGREEMENT ON A STRONG
WAVE MOVING INTO THE OH VALLEY...EXACTLY WHERE THE HEAVIEST RAIN
AXIS WILL SET UP IS IN QUESTION. HOWEVER WITH PRECIPITABLE WATER
INCREASING...THE POSSIBILITY FOR TRAINING...AND THE THREAT FOR
MORE WIDESPREAD THUNDERSTORMS WITH HEAVY RAIN HAVE DECIDED TO GO
WITH A FLASH FLOOD WATCH BEGINNING 11 PM WEDNESDAY AND RUNNING TO
7 AM FRIDAY. THIS IS FOR ALL BUT THE MOST SOUTHERN TIER OF
COUNTIES.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 352 PM EDT TUE AUG 4 2015

MODELS CONTINUE TO COME INTO BETTER AGREEMENT WITH A MODESTLY
AMPLIFIED MID/UPPER LEVEL LONG WAVE PATTERN TO START OUT THE
EXTENDED. WE FIND OUR AREA UNDER THE INFLUENCES OF NORTHWEST FLOW
ALOFT WITH WEAK EMBEDDED IMPULSES THROUGH THE MID TERM. THEN WE
FINISH UP THE EXTENDED WITH ANOTHER RESPECTABLE SHORTWAVE THAT MOVES
OUT OF THE UPPER MIDWEST AND THAT REINFORCES AN EASTERN CONUS MEAN
TROUGH.

FIRST TROUGH IS EXPECTED TO MOVE ACROSS THE OH/TN VALLEY REGIONS
WEDNESDAY NIGHT THROUGH THURSDAY. HOWEVER...THERE CONTINUE TO BE
SOME SIGNIFICANT DIFFERENCES AT THE SFC. ATTM AMPLE MOISTURE...A
RELATIVELY SLOW MOVING SFC SYSTEM...THE POTENTIAL FOR TRAINING AND
OTHER FAVORABLE HYDRO PARAMETERS SUGGEST THAT LOCALLY HEAVY RAINFALL
MAY BECOME A CONCERN FROM WEDNESDAY NIGHT THROUGH LATE THURSDAY
EVENING. HOWEVER...MUCH WILL DEPEND ON THE EXACT TRACK OF THE SFC
WAVE WHICH THE 12Z GFS TAKES FURTHER TO OUR SOUTH. WITH THE MORE
SOUTHERLY PATH OF THE GFS ITS AXIS OF HEAVIEST RAINFALL IS...AS
WOULD BE EXPECTED ACROSS THE HEART OF THE COMMONWEALTH. THE 0Z ECMWF
AND 12Z NAM KEEP THE STORM TRACK FURTHER NORTH AND CONSEQUENTLY
HEAVIEST AXIS OF RAIN ALONG AND EITHER SIDE OF THE OHIO RIVER.
THOUGHTS ARE TO ISSUE A FLASH FLOOD WATCH FOR THE WINDOW OF
CONCERN...WHICH WILL STRADDLE THE SHORT AND LONG TERM FORECAST
PERIODS.

THEREAFTER DETAILS ASSOCIATED WITH THE EVOLUTION OF THE PATTERN
REMAIN LOWER CONFIDENCE. AS SUCH...STAYED PRETTY CLOSE TO THE
OFFERED BLENDED GUIDANCE. WILL BE INCREASING POPS INTO CATEGORICAL
TERRITORY FOR THURSDAY PROPER. THE BOUNDARY WILL SAG SOUTHEAST
BEHIND THE DEPARTING SFC LOW AND DISSIPATE BY THE WEEKEND...ALLOWING
FOR MAINLY DRY WEATHER. MEAN EASTERN CONUS TROUGH WILL AMPLIFY AGAIN
ACROSS THE OHIO VALLEY BY EARLY TO MID NEXT WEEK...BRINGING ANOTHER
FRONTAL ZONE WITH ASSOCIATED WEATHER THROUGH THE AREA AND TO OUR
SOUTH.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 124 PM EDT TUE AUG 4 2015

A STALLED FRONT REMAINS IN PLACE ACROSS KENTUCKY. THIS WILL SERVE
AS A FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING. THE CHANCE OF ANY SPECIFIC TAF SITE BEING
AFFECTED IS LOW...AND EXPECT ANY STORMS TO MAINLY OCCUR ACROSS THE
SW HALF OF THE FORECAST AREA. WITH THIS IN MIND WILL CARRY VCTS
AT JKL...LOZ AND SME FOR A FEW HOURS BEGINNING AT 21Z. FOG IS
EXPECTED TO DEVELOP LATE TONIGHT...REDUCING VISIBILITY TO IFR OR
WORSE UNTIL AROUND 13Z ON WEDNESDAY. OUTSIDE OF ANY THUNDERSTORMS
OR LATE NIGHT/EARLY MORNING FOG...VFR CONDITIONS WILL PREVAIL.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM WEDNESDAY EVENING THROUGH LATE THURSDAY
NIGHT FOR KYZ044-050>052-058>060-068-069-079-080-088-104-106>120.

&&

SHORT TERM...SBH
LONG TERM...RAY
AVIATION...SBH
Hazardous weather outlook, Aug 4, 4:44 AM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
444 AM EDT TUE AUG 4 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-051145-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
444 AM EDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
SATURDAY AND AGAIN ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SHALLENBERGER

In the hours before

Local storm report, Aug 4, 12:51 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
1251 PM EDT TUE AUG 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     TSTM WND DMG     FLEMINGSBURG            38.42N 83.74W
08/03/2015                   FLEMING            KY   911 CALL CENTER

            TREES DOWN HIGHWAY 32 INSIDE CITY LIMITS.

0837 PM     TSTM WND DMG     FLEMINGSBURG            38.42N 83.74W
08/03/2015                   FLEMING            KY   911 CALL CENTER

            TREES DOWN MOUNT CARMEL AVE NEAR COURTHOUSE.

0855 PM     HAIL             BETHEL                  38.25N 83.87W
08/03/2015  M0.50 INCH       BATH               KY   TRAINED SPOTTER

            DIME SIZED HAIL REPORTED.

0908 PM     TSTM WND DMG     3 W FARMERS             38.14N 83.60W
08/03/2015                   ROWAN              KY   DEPT OF HIGHWAYS

            TREES DOWN ON GREEN BEND ROAD

0912 PM     TSTM WND DMG     CLEARFIELD              38.16N 83.43W
08/03/2015                   ROWAN              KY   911 CALL CENTER

            TREES DOWN ON SOUTH MILL BRANCH ROAD AND LAMBERT HOLLOW
            ROAD.

0918 PM     TSTM WND DMG     MOUNT STERLING          38.06N 83.95W
08/03/2015                   MONTGOMERY         KY   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN THROUGHOUT MOUNT STERLING AND THE
            NORTHERN PART OF THE COUNTY IN GENERAL.

0918 PM     TSTM WND DMG     3 W MOREHEAD            38.19N 83.50W
08/03/2015                   ROWAN              KY   DEPT OF HIGHWAYS

            TREES DOWN ON BRATTON BRANCH ROAD

0921 PM     TSTM WND DMG     2 NE MOREHEAD           38.21N 83.42W
08/03/2015                   ROWAN              KY   DEPT OF HIGHWAYS

            TREE DOWN ON BALDWIN ROAD.

0922 PM     TSTM WND DMG     3 WNW JUDY              38.15N 84.01W
08/03/2015                   MONTGOMERY         KY   911 CALL CENTER

            TREES DOWN ON BUNKER HILL ROAD.

0924 PM     TSTM WND DMG     WYOMING                 38.22N 83.70W
08/03/2015                   BATH               KY   911 CALL CENTER

            TREES DOWN ON WYOMING ROAD.

0924 PM     TSTM WND DMG     SALT LICK               38.12N 83.62W
08/03/2015                   BATH               KY   911 CALL CENTER

            TREES DOWN HIGHWAY 60 AT SALT LICK.

0924 PM     TSTM WND DMG     OLYMPIA SPRINGS         38.06N 83.67W
08/03/2015                   BATH               KY   911 CALL CENTER

            TREES DOWN IN 1700 BLOCK OF HIGHWAY 36W.

0924 PM     TSTM WND DMG     SHARPSBURG              38.20N 83.93W
08/03/2015                   BATH               KY   911 CALL CENTER

            TREES WERE BLOWN DOWN THROUGHOUT SHARPSBURG.

0925 PM     TSTM WND DMG     JUDY                    38.13N 83.96W
08/03/2015                   MONTGOMERY         KY   911 CALL CENTER

            TREES DOWN ON THOMPSON ROAD.

0928 PM     TSTM WND DMG     3 SE MOREHEAD           38.16N 83.40W
08/03/2015                   ROWAN              KY   DEPT OF HIGHWAYS

            TREES DOWN ON NICHOLS BRANCH ROAD.

0932 PM     FLASH FLOOD      MOREHEAD                38.19N 83.44W
08/03/2015                   ROWAN              KY   911 CALL CENTER

            WATER OVER HIGHWAY 60 IN MOREHEAD. DEPTH UNKNOWN.

0935 PM     TSTM WND DMG     3 NE MOUNT STERLING     38.09N 83.91W
08/03/2015                   MONTGOMERY         KY   911 CALL CENTER

            TREES DOWN IN WESTBOUND LANES OF I64.

0935 PM     TSTM WND DMG     MOUNT STERLING          38.06N 83.95W
08/03/2015                   MONTGOMERY         KY   911 CALL CENTER

            TREES DOWN IN DOWNTOWN MOUNT STERLING. ONE TREE FELL ON A
            CAR.

0937 PM     TSTM WND DMG     1 N HOWARDS MILL        38.08N 83.85W
08/03/2015                   MONTGOMERY         KY   911 CALL CENTER

            TREES DOWN ON TURLEY ROAD.

0940 PM     FLASH FLOOD      MOUNT STERLING          38.06N 83.95W
08/03/2015                   MONTGOMERY         KY   911 CALL CENTER

            INTERSTATE 64 WAS COVERED WITH FLOWING WATER OF UNKNOWN
            DEPTH. THE 3700 BLOCK OF STEPSTONE ROAD HAD WAIST DEEP
            WATER FLOWING ACROSS IT.

0942 PM     TSTM WND DMG     BURKE                   38.11N 83.04W
08/03/2015                   ELLIOTT            KY   911 CALL CENTER

            TREES DOWN HIGHWAY 706 AND BRUIN HILL AREAS.

0945 PM     TSTM WND DMG     OWINGSVILLE             38.14N 83.76W
08/03/2015                   BATH               KY   911 CALL CENTER

            TREES WERE BLOWN DOWN THROUGHOUT OWINGSVILLE.

1020 PM     FLASH FLOOD      1 E SHARPSBURG          38.20N 83.91W
08/03/2015                   BATH               KY   EMERGENCY MNGR

            LOW WATER BRIDGES FLOODED ON BALD EAGLE ROAD.

1030 PM     FLASH FLOOD      1 N STEPSTONE           38.10N 83.83W
08/03/2015                   BATH               KY   EMERGENCY MNGR

            PORTIONS OF SALTWELL ROAD AND STEPSTONE ROAD WERE WASHED
            OUT.

1030 PM     FLASH FLOOD      3 E EWINGTON            38.08N 83.85W
08/03/2015                   MONTGOMERY         KY   911 CALL CENTER

            SWIFT WATER RESCUE OF PERSON STUCK IN VEHICLE NEAR
            QUESENBERRY AND STEPSTONE ROADS.

1030 PM     FLASH FLOOD      1 E FLAT CREEK          38.14N 83.85W
08/03/2015                   BATH               KY   EMERGENCY MNGR

            AN ESTIMATED TWO FEET OF WATER WAS PRESENT ON A CURVE ON
            HIGHWAY US60 NEAR FLAT CREEK. THERE WERE A COUPLE OF
            SWIFT WATER RESCUES WITH VEHICLES GETTING STUCK.

1030 PM     FLOOD            MOUNT STERLING          38.06N 83.95W
08/03/2015                   MONTGOMERY         KY   911 CALL CENTER

            SEVERAL ROADS WERE IMPASSABLE DUE TO FLOODING IN THE
            NORTHERN PORTION OF MONTGOMERY COUNTY INCLUDING THE
            FOLLOWING, QUISSENBERRY ROAD, BUNKER HILL ROAD, CECIL
            PIKE, STEPSTONE ROAD, HOWARDS MILL ROAD, AND ROGERS MILL
            ROAD.

1031 PM     HAIL             4 W SALYERSVILLE        37.75N 83.14W
08/03/2015  M0.25 INCH       MAGOFFIN           KY   911 CALL CENTER

            PEA SIZED HAIL ON NEW HIGHWAY 460.

1040 PM     FLASH FLOOD      3 ENE EWINGTON          38.10N 83.85W
08/03/2015                   MONTGOMERY         KY   911 CALL CENTER

            PORTION OF QUESENBERRY ROAD UNDER I64 BRIDGE WAS WASHED
            OUT.

1110 PM     HAIL             4 ESE STANTON           37.82N 83.79W
08/03/2015  E0.88 INCH       POWELL             KY   TRAINED SPOTTER

&&

JCARICO
Local storm report, Aug 4, 2:52 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
252 PM EDT TUE AUG 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       3 NNW JUDY              38.17N 83.98W
08/04/2015  E5.10 INCH       MONTGOMERY         KY   BROADCAST MEDIA

            BROADCAST MEDIA RELAYED RAINFALL REPORT. 0.50 INCH HAIL
            WAS ALSO RECEIVED.

&&

JCARICO
Special weather statement, Aug 4, 2:55 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
255 PM EDT TUE AUG 4 2015

KYZ109-112-113-115-041945-
KNOTT-BREATHITT-MAGOFFIN-PERRY-
255 PM EDT TUE AUG 4 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KNOTT...BREATHITT...
MAGOFFIN...PERRY...

AT 254 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM GENTRY TO NEAR JEFF...AND MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
HAZARD...JACKSON...HINDMAN...PIPPA PASSES...PRESS...VEST...
CORNELIA...BEARVILLE...RITCHIE...QUICKSAND...DAISYDELL...
PORTSMOUTH...LOST CREEK...NED...EVANSTON...TIPTOP...BULAN...NOBLE...
GUAGE AND HOWARD CREEK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 1 AND 18.
 KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 15.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3721 8313 3757 8348 3771 8314 3749 8291
      3748 8293 3748 8289 3734 8275 3732 8275
TIME...MOT...LOC 1854Z 255DEG 21KT 3756 8344 3723 8311

RAY
Special weather statement, Aug 4, 3:16 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
316 PM EDT TUE AUG 4 2015

KYZ115-117-042000-
LESLIE-PERRY-
316 PM EDT TUE AUG 4 2015

...A STRONG THUNDERSTORM WILL AFFECT LESLIE...PERRY...

AT 316 PM EDT...A STRONG THUNDERSTORM WAS OVER THOUSANDSTICKS...OR
OVER HYDEN...MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HYDEN...DALEY...ESSIE...STINNETT...HOSEA...WENDOVER...HOSKINSTON...
FREW...LEATHERWOOD...CHAPPELL...THOUSANDSTICKS...DRYHILL...ASHER...
BIG FORK...SMILAX...BOBS FORK...TOULOUSE...CUTSHIN...BIG ROCK AND
KALIOPI.

THIS INCLUDES HAL ROGERS PARKWAY BETWEEN MILE MARKERS 37 AND 51.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3695 8333 3715 8355 3716 8355 3729 8342
      3709 8305
TIME...MOT...LOC 1916Z 311DEG 22KT 3717 8341

ABE
Special weather statement, Aug 4, 3:46 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
346 PM EDT TUE AUG 4 2015

KYZ110-113-118-120-042015-
KNOTT-LETCHER-FLOYD-PIKE-
346 PM EDT TUE AUG 4 2015

...A STRONG THUNDERSTORM WILL AFFECT KNOTT...LETCHER...FLOYD...
PIKE...

AT 346 PM EDT...A STRONG THUNDERSTORM WAS OVER TOPMOST...OR 11 MILES
EAST OF HINDMAN...MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JENKINS...WHEELWRIGHT...FLEMING-NEON...PIPPA PASSES...WAYLAND...
GREENLEAF...HI HAT...EHKHORN MINE...FISHPOND LAKE...EAST MCDOWELL...
BUCKINGHAM...KITE...TOLLIVER TOWN...GASKILL...SPEIGHT...CROMONA...DRY
CREEK...TOPMOST...GALVESTON AND BURTON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS 1 AND 7.
 U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 0 AND 17.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3720 8254 3720 8256 3715 8263 3714 8267
      3715 8268 3734 8292 3748 8279 3739 8240
TIME...MOT...LOC 1946Z 305DEG 22KT 3737 8278

ABE
Special weather statement, Aug 4, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
412 PM EDT TUE AUG 4 2015

KYZ111-114-042045-
OWSLEY-LEE-
412 PM EDT TUE AUG 4 2015

...A STRONG THUNDERSTORM WILL AFFECT OWSLEY...LEE...

AT 412 PM EDT...A STRONG THUNDERSTORM WAS OVER IDA MAY...OR NEAR
BOONEVILLE...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BOONEVILLE...MAJOR...CONKLING...LEVI...ENDEE...TAFF...CRESSMONT...
BLAKE...IDA MAY...BANFORD...TURIN...PEBWORTH...DELVINTA...
HEIDELBERG...CHESTNUT GAP...SCOVILLE...TRAVELLERS REST...COWCREEK...
SOUTHFORK AND VINCENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3753 8385 3758 8378 3745 8356 3734 8371
TIME...MOT...LOC 2012Z 317DEG 16KT 3751 8378

JMW

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:26 PM EDTSevere Thunderstorm WarningJKLBath, Fleming31 min
Aug 3, 8:35 PM EDTSpecial Weather StatementJKLFleming40 min
Aug 3, 8:44 PM EDTSpecial Weather StatementJKLBath46 min
Aug 3, 8:55 PM EDTSpecial Weather StatementJKLFleming35 min
Aug 3, 9:06 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Rowan39 min
Aug 3, 9:15 PM EDTSpecial Weather StatementJKLElliott, Rowan45 min
Aug 3, 9:18 PM EDTAreal Flood AdvisoryJKLBath, Fleming, Rowan117 min
Aug 3, 9:34 PM EDTFlash Flood WarningJKLRowan3 hr
Aug 3, 9:41 PM EDTAreal Flood AdvisoryJKLBath, Montgomery3 hr
Aug 3, 9:44 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery46 min
Aug 3, 10:04 PM EDTFlash Flood WarningJKLBath, Montgomery3 hr
Aug 3, 10:18 PM EDTSpecial Weather StatementJKLJohnson42 min
Aug 3, 10:29 PM EDTSpecial Weather StatementJKLBath, Menifee, Montgomery46 min
Aug 3, 10:34 PM EDTFlash Flood WarningJKLBath3 hr
Aug 3, 10:55 PM EDTSpecial Weather StatementJKLFloyd, Martin, Pike50 min
Aug 3, 11:15 PM EDTSpecial Weather StatementJKLPowell, Wolfe45 min
Aug 3, 11:19 PM EDTSpecial Weather StatementJKLWolfe26 min
Aug 3, 11:43 PM EDTAreal Flood AdvisoryJKLBath, Fleming, Rowan2 hr
Aug 4, 12:03 AM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin42 min
Aug 4, 12:44 AM EDTSpecial Weather StatementJKLFloyd, Pike61 min
Aug 4, 12:51 AM EDTAreal Flood WarningJKLBath, Montgomery9 hr
Aug 4, 2:08 AM EDTSpecial Weather StatementJKLClay37 min
Aug 4, 2:45 AM EDTSpecial Weather StatementJKLLeslie45 min
Aug 4, 2:51 AM EDTSpecial Weather StatementJKLElliott24 min
Aug 4, 3:06 AM EDTSpecial Weather StatementJKLJohnson39 min
Aug 4, 3:18 AM EDTSpecial Weather StatementJKLHarlan27 min
Aug 4, 2:55 PM EDTSpecial Weather StatementJKLBreathitt, Knott50 min
Aug 4, 3:16 PM EDTSpecial Weather StatementJKLLeslie44 min
Aug 4, 3:26 PM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more53 hr
Aug 4, 3:27 PM EDTAreal Flood AdvisoryJKLKnott, Leslie, Letcher, Perry2 hr
Aug 4, 3:46 PM EDTSpecial Weather StatementJKLKnott29 min
Aug 4, 3:53 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Letcher, Magoffin, Pike112 min
Aug 4, 4:25 PM EDTAreal Flood AdvisoryJKLClay, Harlan, Leslie, Letcher, Perry3 hr
Aug 4, 4:36 PM EDTSpecial Weather StatementJKLPulaski24 min
Aug 4, 4:39 PM EDTSevere Thunderstorm WarningJKLPulaski36 min
Aug 4, 4:46 PM EDTSpecial Weather StatementJKLOwsley29 min
Aug 4, 4:48 PM EDTSpecial Weather StatementJKLHarlan42 min
Aug 4, 4:50 PM EDTSevere Thunderstorm WarningJKLBreathitt, Owsley, Perry25 min
Aug 4, 4:55 PM EDTAreal Flood AdvisoryJKLFloyd, Magoffin, Pike3 hr
Aug 4, 5:01 PM EDTAreal Flood AdvisoryJKLLaurel, McCreary, Pulaski, Wayne3 hr
Aug 4, 5:08 PM EDTFlash Flood WarningJKLLaurel, McCreary, Pulaski, Wayne3 hr
Aug 4, 5:10 PM EDTSpecial Weather StatementJKLPulaski35 min
Aug 4, 6:17 PM EDTSpecial Weather StatementJKLEstill, Lee, Owsley, Powell28 min
Aug 4, 7:02 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Lee, Magoffin, Menifee and 2 more3 hr
Aug 4, 7:11 PM EDTSpecial Weather StatementJKLBreathitt34 min

Nearby

Special Weather Statements in Kentucky, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.